MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1-1/4 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1-1/4 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305136
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Batch number#: 2265199.It was reported by customer that they have been experiencing issues with the 27g 1 1/4" precision glide needles, lot 2265199, exp.10/31/2027.It is random but some of the needles don't allow any of the drawn-up medications to be administered, it's like there is no opening in the end of the needle.The medications are drawn up using an 18g blunt needle and then we dispose of it and put the 27g needle on.Not sure what to do with these or if you have had any other complaints of the same nature.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported the needles do not allow any of the drawn-up medications to be administered.To aid in the investigation, two hundred twenty-four samples in sealed packaging blisters and one photo was provided for evaluation by our quality team.One hundred twenty-five samples were randomly selected for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each of the selected samples were then assembled to a syringe with saline solution.The needles expelled the solution with a normal flow.The photo provided shows a packaging shelf box.A device history record review was completed for provided material number 305136, lot 2265199.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.

Brand Name
NEEDLE 27X1-1/4 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20438939
Report Number1911916-2024-00728
Device Sequence Number7990494
Product Code FMI
UDI-Device Identifier30382903051367
UDI-Public(01)30382903051367(11)220922(17)271031(10)2265199
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305136
Device Lot Number2265199
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown